Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Positiveness of nonnegative supersolutions of elliptic equations


Authors: Xi Ting Liang and Ming Qi Yu
Journal: Proc. Amer. Math. Soc. 111 (1991), 731-742
MSC: Primary 35B05; Secondary 35J60, 35J85
MathSciNet review: 1087007
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove the positiveness of the nonnegative supersolutions of equation (1), provided that the solutions are nontrivial whenever the structure condition (2) is fulfilled by $ {\mathbf{A}}$ and $ B$.


References [Enhancements On Off] (What's this?)

  • [1] James Serrin, Local behavior of solutions of quasi-linear equations, Acta Math. 111 (1964), 247–302. MR 0170096 (30 #337)
  • [2] Neil S. Trudinger, On Harnack type inequalities and their application to quasilinear elliptic equations, Comm. Pure Appl. Math. 20 (1967), 721–747. MR 0226198 (37 #1788)
  • [3] Yu Mingqi and Liang Xiting, The Harnack inequality for nonnegative generalized solutions of quasilinear elliptic equations, J. Shanxi Univ. 12 (1989), 1-8.
  • [4] Xi Ting Liong, Positiveness of nonnegative generalized solutions of quasilinear elliptic equations, Qufu Shifan Daxue Xuebao Ziran Kexue Ban 13 (1987), no. 3, 161–169 (Chinese, with English summary). MR 921198 (88k:35067)
  • [5] Xi Ting Liang, The maximum principle for generalized solutions of quasilinear elliptic equations, Acta Sci. Natur. Univ. Sunyatseni 3 (1988), 107–112 (Chinese, with English summary). MR 994464 (90i:35049)
  • [6] O. A. Ladyzenskaja, V. A. Solonnikov, and H. H. Ural'ceva, Linear and quasilinear equations of parabolic type, Translations of Mathematical Monographs 23, American Mathematical Society, Providence, R.I., 1968.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35B05, 35J60, 35J85

Retrieve articles in all journals with MSC: 35B05, 35J60, 35J85


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1991-1087007-3
PII: S 0002-9939(1991)1087007-3
Keywords: Elliptic equation, supersolution, positiveness
Article copyright: © Copyright 1991 American Mathematical Society